Can You Overdose on Pain Pills?

The short answer is yes, you can overdose on pain pills. In fact there are many proven cases of not only pain pills overdose but of sudden death caused by taking too many pain pills at once. Many people who choose to use pain pills as a quick way to get high mistakenly think that it is less dangerous than taking street drugs like heroin or cocaine. Consequently they may consume large amounts of pain pills in a matter of hours or even minutes. Such foolish thinking has lead many people to the emergency room or worse; sudden death within a matter of hours after taking the pills.

The simple fact is that abusing pain pills can dangerously affect your health, if not in the short term, it will over time. Some people think that this type of self medicating is harmless, because they are prescriptions given out by doctors. Their tolerance builds up over time and then they take more and more at once to have the same effect.

Some of the most commonly abused pain pills are oxycodone, vicodin, and percocet. They can give a person a euphoric feeling and make them not feel pain – whether physical or emotional, for a short period of time.

Pain pills are relatively easy to get a hold of and they are even very cheap in comparison to some other drugs. The fact that it is so easy to get one’s hands on pain pills is very scary and the pain clinics in the US have contributed to the problem of abuse and overdose on pain pills as the number of deaths each year continues to rise.

Symptoms of pain pills overdose are:

  • Drowsiness and confusion
  • Trouble with breathing
  • Small pupils

If you believe that a person may have had too many pain pills to the point of an overdose, call 911 immediately. Do not try to drive them yourself as it is best left to the emergency paramedics. Usually the ambulance will arrive much faster than it takes you to get them into the car and drive them to the ER. Emergency vehicles are equipped with the necessary medications that will help them and the time saved by not driving them yourself can save their life. An overdose on pain pills is very likely if you have taken more than the prescribed dose and if you are taking pills that were not even prescribed to you.

If you or someone you know needs help with addiction treatment or finding an alcohol detox, we can help: Call Today (877) 548-0193